Alert archive / Tennessee / Tornado Warnings in 2010
Tornado Warning 41, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Jul 19, 2010, 1:56 AM CDT for Jackson County, Tennessee. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2010, 1:56 AM CDT (06:56 UTC)
- Expired
- Jul 19, 2010, 2:30 AM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Jackson County, TN
The radar
The Nashville radar (KOHX), 86 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 2:15 AM CDT | TSTM WND DMG | Gainesboro, TN | TREES AND POWER LINES WERE DOWNED ACROSS MUCH OF JACKSON COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.9 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3821 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
828
WFUS54 KOHX 190656
TOROHX
TNC087-190730-
/O.NEW.KOHX.TO.W.0041.100719T0656Z-100719T0730Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
156 AM CDT MON JUL 19 2010
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN JACKSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 230 AM CDT
* AT 155 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
GAINESBORO...MOVING SOUTHEAST AT 15 MPH.
* THE TORNADO WILL BE NEAR...
GAINESBORO BY 200 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT FUNNEL CLOUDS...DAMAGING WINDS...LARGE HAIL OR FLOODING
TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3
3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3632 8551 3626 8561 3633 8566 3643 8573
3647 8566
TIME...MOT...LOC 0655Z 322DEG 15KT 3639 8564
$$
311 follow-up statement
127 WWUS54 KOHX 190716 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 216 AM CDT MON JUL 19 2010 TNC087-190730- /O.CON.KOHX.TO.W.0041.000000T0000Z-100719T0730Z/ JACKSON TN- 216 AM CDT MON JUL 19 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR EAST CENTRAL JACKSON COUNTY... AT 216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED OVER SOUTH CENTRAL JACKSON COUNTY...OR JUST SOUTH OF GAINESBORO...MOVING SOUTHEAST AT 20 MPH. JACKSON COUNTY SHERIFFS DEPARTMENT REPORTED SEVERAL TREES DOWN ACROSS THE CITY OF GAINESBORO. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 3632 8551 3626 8561 3632 8565 3637 8556 TIME...MOT...LOC 0713Z 325DEG 17KT 3633 8558 $$ 31
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Jul 19, 12:04 AM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 19, 12:04 AM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1204 AM CDT MON JUL 19 2010 .UPDATE... UPDATE ISSUED TO INCLUDE AVIATION DISCUSSION. && .AVIATION... CSV TAF...COMPLEX OF SHOWERS AND THUNDERSTORMS ON KY/TN BORDER AREA WILL AFFECT CSV TERMINAL BETWEEN 06-08Z...WITH CIGS LOWERING AT TIMES TO AT LEAST MVFR AND VSBYS TO IFR. STORMS MAY STILL BE POSSIBLE FOR SEVERAL MORE HOURS AFTER THAT...AND WILL COVER THAT WITH CB IN CLOUD GROUP. MVFR CIGS/VSBYS AROUND DAYBREAK...THEN VFR THEREAFTER. BNA TAF...WILL BE LOCATED BETWEEN STORM COMPLEXES...ONE TO E AND ONE OVER MO BOOTHEEL...WHICH APPEARS TO BE MOVING S OR SSE. AND IF IT DOES NOT WEAKEN OR DISSIPATE...IT SHOULD MOVE INTO W TN/NE AR FEW HOURS AFTER MIDNIGHT. BRIEF MVFR CIGS AROUND DAYBREAK. OTHERWISE VFR. AIR MASS ACROSS MID STATE FORECAST TO DRY OUT SOME ON MON...AS UPPER LEVEL NW FLOW BECOMES ZONAL...SO NO STORMS EXPECTED AT EITHER SITE. && .PREV DISCUSSION... /ISSUED 1105 PM CDT SUN JUL 18 2010/ UPDATE...STRONG THUNDERSTORMS IN ERN KY CONTINUE TO PUSH EAST SOUTHEASTWARD INTO OUR NERN COUNTIES. HAVE UPPED POPS AND PUT IN MENTION OF GUSTY WINDS...LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING. CLUSTER OF ACTIVITY IN SERN MO EARLIER APPEARED TO BE MOVING TOWARD THE EAST SOUTHEAST...BUT NOW SEEMS TO BE PROPAGATING SWD/SEWD. THE CURRENT TRACK WOULD TAKE IT THROUGH WEST TN. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 10
Hazardous weather outlook, Jul 18, 8:02 PM CDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 802 PM CDT SUN JUL 18 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-191100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 802 PM CDT SUN JUL 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS OVERNIGHT...ESPECIALLY IN NORTH AND EAST SECTIONS OF THE MID STATE. A FEW STRONG STORMS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HEAT INDICES ARE FORECAST TO REACH INTO THE 100 TO 104 DEGREE RANGE... BEGINNING TUESDAY AFTERNOON...AND EACH AFTERNOON THEREAFTER THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED OVERNIGHT. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN STEIGERWALDT
In the hours before
Special weather statement, Jul 18, 11:33 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1133 PM CDT SUN JUL 18 2010 TNZ009>011-031-033-034-190530- CLAY-FENTRESS-JACKSON-MACON-OVERTON-PICKETT- 1133 PM CDT SUN JUL 18 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CLAY...FENTRESS...JACKSON... MACON...OVERTON AND PICKETT COUNTIES... AT 1130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF CELINA TO 6 MILES NORTH OF LAFAYETTE TO 7 MILES WEST OF SCOTTSVILLE...MOVING SOUTHEAST AT 20 MPH. A FEW OF THESE STORMS MAY HAVE STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL. JLM
Special weather statement, Jul 19, 12:30 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1230 AM CDT MON JUL 19 2010 TNZ009-010-031-190630- CLAY-JACKSON-MACON- 1230 AM CDT MON JUL 19 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CLAY...JACKSON AND MACON COUNTIES... AT 1230 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS JUST NORTH OF LAFAYETTE...MOVING SOUTHEAST AT 30 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS....ALONG WITH BRIEF HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. 31
Special weather statement, Jul 19, 1:40 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 140 AM CDT MON JUL 19 2010 TNZ031-190715- JACKSON- 140 AM CDT MON JUL 19 2010 ...SIGNIFICANT WEATHER ADVISORY FOR JACKSON COUNTY... AT 139 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NORTHWEST OF GAINESBORO...MOVING SOUTHEAST AT 25 MPH. THIS STORM WILL BE NEAR... GAINESBORO BY 150 AM CDT. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING. 31
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 12:49 AM CDT | Severe Thunderstorm Warning | OHX | Jackson, Macon | 26 min |
| Jul 19, 1:09 AM CDT | Flash Flood Warning | OHX | Clay, Jackson, Macon, Overton | 3 hr |
| Jul 19, 1:17 AM CDT | Tornado Warning | OHX | Jackson, Macon | 28 min |
| Jul 19, 3:02 AM CDT | Flash Flood Warning | OHX | Putnam | 100 min |
Nearby
Tornado Warnings in Tennessee, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.